MAUDE Adverse Event Report: ARTHREX, INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-1408LP-50
Health Effect - Clinical Code No Information (3190)
Date of Event 07/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The evaluation of the returned device revealed that the two flutes broke off.The flute edge is dented and the surface texture of the breakage is slightly rough.The device met all material specifications as received.Device history record review revealed nothing relevant to this event.This is typical in metal mechanical fractures as a result of bending stress.Only one of the two broken flutes was returned.Complainant's event typically caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces being applied during use.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a proximal biceps tenodesis case, the surgeon put in a 2.4 guide pin; reamed over with an 8.5mm reamer.He tried to insert the tendon but was having problems getting into the socket.He then went to re-drill and saw that the tip had broken-off the reamer, ar-1408lp-50.Surgeon completed the procedure and after completing the procedure another incision was made to retrieve the tip.

Brand Name
REAMER, LOW PROFILE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5843862
Report Number1220246-2016-00322
Device Sequence Number915663
Product Code LXH
UDI-Device Identifier00888867016736
UDI-Public00888867016736
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 07/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Catalogue NumberAR-1408LP-50
Device Lot Number10032055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2016
Initial Report FDA Received Date08/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR